Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A new representation of the Dedekind completion of $C(K)$-spaces


Authors: Z. Ercan and S. Onal
Journal: Proc. Amer. Math. Soc. 133 (2005), 3317-3321
MSC (2000): Primary 46A40; Secondary 46B42, 54B42
Published electronically: May 9, 2005
MathSciNet review: 2161155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new representation of the Dedekind completion of $C(K)$ is given. We present a necessary and sufficient condition on a compact Hausdorff space $K$ for which the Dedekind completion of $C(K)$ is $B(S)$, the space of real valued bounded functions on some set $S$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46A40, 46B42, 54B42

Retrieve articles in all journals with MSC (2000): 46A40, 46B42, 54B42


Additional Information

Z. Ercan
Affiliation: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey
Email: zercan@metu.edu.tr

S. Onal
Affiliation: Department of Mathematics, Middle East Technical University, 06531 Ankara, Turkey
Email: osul@metu.edu.tr

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07889-5
PII: S 0002-9939(05)07889-5
Keywords: Riesz spaces, Dedekind completion
Received by editor(s): November 30, 2003
Received by editor(s) in revised form: June 21, 2004
Published electronically: May 9, 2005
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.